Share Facebook


04-05-2010, 04:54 PM   #1
Tweaks
New Member
 
Join Date: Apr 2010
6 mp

I think I may be having a bad reaction to mercaptopurine. Ever since I left the hospital I've had the most painful, thick, kinda green stool. I've spent 2 days trying to figure out and solve my problem but nothing works.. so I started to think, what has changed since I got out of the hospital that might be causing this.. the only thing that's changed was a new medication. Mercaptopurine. After a little googling I found out that an unlikely but serious side effect of this medication is black and tar like stools also called melena (wikipedia it) Has anyone else had this side effect from this medication?
__________________
Meds: 20mg prednisone tab twice a day
Asacol
Mercaptopurine
Pepcid
Omeprazol
Dailty multi
Fish oil
Advil
Benadryl (to sleep)
04-05-2010, 05:42 PM   #2
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Tweaks, I had problem with 6mp but my liver was affected almost right from the get go. I also had the same reaction to Imuran. Some people don't tolerate it well. I would ask for blood tests or check with your doctor about symtoms. Don't put it off. Sorry cant remember if I had black tarry stools, wasnt on it long enough to notice.
04-05-2010, 05:47 PM   #3
danman
Senior Member
 
danman's Avatar
 
Join Date: Sep 2008
I was on 6-MP for almost 10 years.

I don't remember a reaction like that. I didn't have any adverse reactions.
I had my bloods taken at regular intervals thought.
__________________
Diagnosed - July 1989.

Currently enjoying life with my stoma.
04-05-2010, 07:13 PM   #4
Tweaks
New Member
 
Join Date: Apr 2010
I had a blood test taken before I started it to test how fast I metabolize or something like that.. I just left a message for my doctor and I've started using supositories so hopefully relief will come soon
04-12-2010, 01:17 PM   #5
Sue-2009
Senior Member
 
Join Date: Nov 2009
Location: Michigan
I started taking the Merccap...abt 8 weeks ago. I have not noticed the stool color change. I still have some pain but the stools are a little firmer. Post us back what the Doc says...Sue
04-13-2010, 07:02 AM   #6
Sunfire
Member
 
Sunfire's Avatar
 
Join Date: Sep 2009
I tried using 6 MP, started taking it easter sunday and ended up in the hospital this last weekend with pancreatitus due to the 6 MP. Can't say if I noticed a stool change since I was only on it a week.
__________________
Have tried:
Pentasa (gave me severe migraines)
Entocort (stopped working after a month)
Prednisone (worked but nasty side effects and doc doesn't like me on it long term)
Imuran (developed pancreatitis)
6 MP (went into hospital with acute pancreatitis)

Now taking 25 mg of Methotrexate injection every week.....
Reply

Thread Tools


All times are GMT -5. The time now is 06:54 AM.
Copyright 2006-2017 Crohnsforum.com